Alert archive / Idaho / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Pocatello, ID

February 27, 2006

NWS Pocatello, ID issued this winter storm warning at Feb 27, 2006, 3:03 PM MST. It took effect at Feb 28, 2006, 12:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2006, 3:03 PM MST (22:03 UTC)
In effect from
Feb 28, 2006, 12:00 AM MST
Expired
Mar 1, 2006, 12:00 AM MST
In force
24 hr
Issued by
NWS Pocatello, ID

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 27, 3:00 PM MST, 3 minutes earlier.

Area forecast discussion, Feb 27, 3:00 PM MST, 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MST MON FEB 27 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY. LATEST RADAR/SATELLITE
IMAGERY SHOWING MOIST SW FLOW WITH EMBEDDED PRECIPITATION SPREADING
INTO REGION. SNOW LEVELS NEAR 7500 MSL THIS AFTERNOON EXPECTED TO
LOWER TO AROUND 6500-7000 MSL OVERNIGHT CONTINUING THROUGH TUESDAY
NOON. MODELS REMAIN CONSISTENT WITH THE IDEA OF LIFTING MOISTURE NE
ACROSS AREA TONIGHT FOCUSING HEAVIEST PRECIPITATION WITHIN THE
CNTRL MOUNTAINS. HENCE WILL CONTINUE HEAVY SNOW WARNING IN THAT
REGION THROUGH TUESDAY AFTN.  SYSTEM BEGINS TO SHIFT EAST ACROSS
FORECAST AREA TUESDAY WITH SURFACE COLD FRONT MOVING THROUGH SNAKE
PLAIN EARLY IN THE AFTERNOON.  BEST PRECIPITATION POTENTIAL EXPECTED
TO ACCOMPANY THE FRONT TUESDAY THEN DIMINISHING RAPIDLY BEHIND THE
FRONT ALONG WITH LOWERING SNOW LEVELS TUESDAY EVENING. UPPER JET
LIFTING NE THROUGH NRN UTAH TUESDAY AFTERNOON SHOULD HELP TO
ACCENTUATE PCPN PRODUCTION ACROSS THE ERN HIGHLANDS. ELEVATED SNOW
LEVELS HOWEVER WILL PROVE TO BE PROBLEMATIC FOR SNOW ACCUMULATION
POTENTIAL.  STILL EXPECT TO SEE NEAR WARNING AMOUNT SNOWFALL IN THE
DRIGGS REGION ABOVE 7000 MSL THUS HAVE ADDED ZONE 19 TO WARNING
MIX FOR LATE TONIGHT AND CONTINUING THROUGH TUESDAY NIGHT.  PAC WAVE
EXITS REGION WEDNESDAY MORNING AS NEXT UPSTREAM SYSTEM SETTLES INTO
POSITION OFF THE NW COAST.  SHORT-WAVE RIDGE BUILDS ACROSS REGION
WEDNESDAY WITH MODEST INSTABILITY HELPING TO INITIATE CONVECTIVE
SNOW SHOWERS MAINLY OVER THE MOUNTAINS WEDNESDAY AFTN.  LATEST GFS
SOMEWHAT SLOWER WITH PROGRESSION OF NEXT WAVE INLAND AND THUS HAVE
TRIMMED BACK GOING POPS ALTHOUGH HAVE NOT GONE AS DRY AS MODEL IS
INDICATING AWAITING ADDITIONAL MODEL RUNS TO SUPPORT SLOWER TREND.
SFC WINDS TODAY MUCH STRONGER THAN GUIDANCE AND WITH INCREASING SFC
PRESSURE GRADIENT AHEAD OF APPROACHING COLD FRONT ALONG WITH 50KT+
WINDS AT 700MB TUESDAY HAVE PUSHED WINDS TO CUSP OF ADVISORY
CRITERIA. DMH/HUSTON

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. 500MB 5-WAVE INDICATES
WEST COAST UPPER LEVEL LOW NOT GOING ANYWHERE SOON...WITH THE LOW
OPENING UP TO A WAVE FOR THE LAST 24 HOURS OF THIS PERIOD. 12Z GFS
CONTINUES TREND OF HOLDING ONTO CLOSED LOW OFF PACIFIC COAST WHILE
EC MORE PROGRESSIVE. DRIEST DAY APPEARS TO BE SAT NIGHT INTO MON BUT
AMOUNT OF RIDGING IS STILL UNCERTAIN FOR LATTER PORTION OF FCST
PERIOD AND THUS KEPT POPS. HAVE NOT ADDED THE USUAL DRY BIAS AGAINST
GFS/LR MOS AS ECMWF HAS STRONGER UPPER LEVEL SUPPORT FOR PRECIP
PRODUCTION WITH STRONG UPPER LEVEL FLOW AND BETTER AIMED AT CENTRAL
ID MOUNTAINS AND UPPER SNAKE HIGHLANDS WITH MORE SOUTHERLY RATHER
THAN WESTERLY COMPONENT TO THE AIR FLOW.  AIR NEVER GETS A CHANCE TO
SHIFT TO NORTHERLY COMPONENT ENTIRE PERIOD...SO ABOVE NORMAL
TEMPERATURES CONTINUE WITH VALLEY HIGHS HOVERING IN THE 40S AND EVEN
KSNT GETTING ABOVE FREEZING.  MESSICK/DMH
&&

.AVIATION...MAINLY VFR CONDITIONS SHOULD EXIST IN EAST IDAHO THROUGH
AFTN WITH OCCASIONAL MVFR ASSOCIATED WITH PRECIP. SNOW LEVELS QUITE
HIGH THUS SNOW REMAINS CONFINED TO MTN PORTIONS OF TWB RTES.
CONDITIONS DETERIORATE OVERNIGHT TONIGHT TO MAINLY VFR WITH
PRECIPITATION BECOMING MORE WIDESPREAD. WIND SPEEDS SHOULD REMAIN
ELEVATED TONIGHT PARTICULARLY AT HIGHER ELEVATIONS AND THROUGH SNAKE
VALLEY WITH SUSTAINED WINDS APPROACHING OR EXCEEDING 25KTS BY
MORNING. DMH &&

.PIH WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING CONTINUES
ZONES 18/31 ABOVE 6500 MSL UNTIL TUESDAY AFTN. WINTER STORM WARNING
ZONE 19 LATE TONIGHT-LATE TUESDAY NIGHT ABOVE 6500 MSL. SEE LATEST
BULLETIN FOR FURTHER INFORMATION.
&&
Hazardous weather outlook, Feb 27, 4:30 AM MST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MST MON FEB 27 2006

IDZ017>025-031-032-281300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MST MON FEB 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT.

A PACIFIC STORM WILL TRACK INTO THE REGION THIS AFTERNOON. VALLEY
RAIN AND MOUNTAIN SNOW WILL DEVELOP OVER THE AREA TODAY AND BECOME
LOCALLY HEAVY LATE TONIGHT. A HEAVY SNOW WARNING HAS BEEN POSTED FOR
ELEVATIONS ABOVE 6500 FEET FOR PORTIONS OF THE CENTRAL MOUNTAINS
THROUGH TUESDAY. TRAVEL ACROSS THE MOUNTAINS ABOVE 6500 FEET WILL
BECOME HAZARDOUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY MOUNTAIN SNOW WILL CONTINUE INTO TUESDAY AFTERNOON WITH UP TO
A FOOT OF NEW SNOW EXPECTED ACROSS THE CENTRAL MOUNTAINS ABOVE 6500
FEET. THE REMAINING MOUNTAINOUS AREAS WITHIN SOUTHEAST IDAHO WILL
ALSO SEE ACCUMULATIONS AT HIGHER ELEVATION BUT FALLING JUST SHORT OF
WARNING CRITERIA AT THIS TIME. REVIEW THE LATEST WINTER WEATHER
BULLETIN FOR THE LATEST INFORMATION. ANOTHER PACIFIC STORM WILL
APPROACH THE AREA LATE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:54 AM MSTHeavy Snow WarningPIH36 hr

Nearby

Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.